MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide in a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set separated after placing the central venous catheter, the user attempted to remove the wire, but the wire was stuck.The wire was unable to be advanced or withdrawn from the patient.Finally, the catheter and wire guide were removed from the patient and the user discovered the wire guide was unraveled and separated.The procedure was then completed with a new device set.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation a physician from cender hospital (taiwan) informed cook that on (b)(6) 2023 the wire in a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set (rpn: c-utlm-701j-rsc-abrm-hc-rd; lot #: 14818923) was stuck in the catheter.The physician stated that the difficulty occurred during attempted removal, after placement of the central venous catheter.Both the wire and the catheter had to be removed together, and it was noted the wire was broken.Another device was used to complete the procedure.The patient did not have tortuous anatomy, and there was no difficulty advancing the wire guide.There were no adverse effects to the patient.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), quality control procedures, and specifications, as well as a visual inspection and dimensional verification of the complaint device, were conducted during the investigation.Cook received one used wire guide.The wire guide was separated approximately 20cm from the distal end of the wire.At the separated portion, the wire guide had unraveled.The wire guides outer diameter was measured within specification.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the dhr for lot 14818923 and related subassembly lots.No recorded relevant non-conformances were reported.A database search for complaints on the reported lot found one additional complaint reported from the field for a similar failure mode.The additional complaint did not identify manufacturing related causes.Additional final lots from the wire subassembly lots were reviewed and no relevant non-conformances or additional complaints were identified.Cook concluded that no non-conforming product from this lot exists in house or in the field.Cook also reviewed product labeling.The product ifu, [c_t_ctulmabrm_rev7] ¿cook spectrum central venous catheter minocycline/rifampin antibiotic impregnated power injectable,¿ provides the following information to the user related to the reported failure mode: instructions for use ¿4.Slide safe-t-j wire guide straightener (positioned on distal tip of wire guide) over ¿j¿ portion of wire guide.Pass straightened wire guide through needle; advance wire guide 5-10cm into bessel.If straight wire is used advance soft, flexible end through needle hub and into vessel.If resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result.¿ the information provided upon review of the dmr, dhr, ifu, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to the event.The physician stated that the difficulty occurred during attempted removal, after placement of the cvc.It¿s possible the wire guide was damaged during advancement and then became stuck on the catheter during removal, but cook is unable to confirm this.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5 this report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information it was reported that the patient did not have tortuous anatomy.There was no difficulty noticed during advancement.The wire guide was not manipulated while within the needle.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16414268
Report Number1820334-2023-00166
Device Sequence Number5632665
Product Code FOZ
UDI-Device Identifier00827002478299
UDI-Public(01)00827002478299(17)250314(10)14818923
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2025
Device Model NumberN/A
Device Catalogue NumberC-UTLM-701J-RSC-ABRM-HC-RD
Device Lot Number14818923
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer02/22/2023
06/20/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date02/24/2023
06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale
Patient Weight68 KG